Wildfire, Carson
- When
- December 25, 3:49 PM CST to 8:00 PM CST
- Where
- Carson forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
The Rudolph wildfire began 1549CST about seven miles northwest of White Deer Texas in Carson county. The wildfire started just west of County Road U and north of County Road 20.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Rudolph wildfire began 1549CST about seven miles northwest of White Deer Texas in Carson county. The wildfire started just west of County Road U and north of County Road 20. The wildfire consumed approximately five hundred acres and was caused by faulty oil field equipment. There were no reports of homes or other structures which were threatened or destroyed by the wildfire and there were also no reports of injuries or fatalities. The wildfire was contained around 2000CST and there were a total of four fire departments or other fire agencies that responded to the wildfire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 25, 3:46 PM CST, 3 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
346 PM CST Sun Dec 25 2016
.DISCUSSION...
Noteworthy items for the forecast really only include the short term.
Beyond tonight its a quiet pattern weather-wise and not too much to
speak of in detail. A High Wind warning and Red Flag warning will
remain in effect until 6 pm CST.
The surface low pressure system that developed in eastern Colorado
this morning has pushed northeast into the northern plains. A
boundary did come through with only a slight change in temperature
with that airmass before rebounding. The wind speeds were the real
story and will continue through tonight. Speeds will decrease
through the night but it will still be breezy overnight, but it will
be a nice relief from the 60+ wind gusts we have experienced today
across the panhandles.
The remainder of the forecast is dry and impacts weather-wise are
minimal going forward. Towards the end of next week we have a chance
at some precipitation but the models have not been consistent with
these chances. Opted to leave the 20% PoPs in for Sunday as this
seems the best chance for precipitation going forward. Those chances
could linger through Sunday night as well. Otherwise, quiet pattern
for us in the extended.
Guerrero
&&
.AMA Watches/Warnings/Advisories...
TX...High Wind Warning until 6 PM CST this evening for the following
zones: Dallam...Deaf Smith...Hansford...Hartley...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...
Potter...Randall...Roberts...Sherman.
Red Flag Warning until 6 PM CST this evening for the following
zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
Smith...Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...
Potter...Randall...Roberts...Sherman...Wheeler.
Wind Advisory until 6 PM CST this evening for the following
zones: Armstrong...Carson...Donley...Gray...Hemphill...
Wheeler.
OK...High Wind Warning until 6 PM CST this evening for the following
zones: Beaver...Cimarron...Texas.
Red Flag Warning until 6 PM CST this evening for the following
zones: Beaver...Cimarron...Texas.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 348 AM CST SUN DEC 25 2016 OKZ001>003-TXZ001>020-252215- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 348 AM CST SUN DEC 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING WITH STRONG WINDS BEING THE PRIMARY HAZARD HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THESE STORMS WILL CLEAR THE PANHANDLES BEFORE NOON. VERY STRONG WINDS ARE EXPECTED ACROSS THE PANHANDLES TODAY. A HIGH WIND WARNING IS IN EFFECT FOR THE MAJORITY OF THE COMBINED PANHANDLES WITH A WIND ADVISORY FOR THE SOUTHERN AND EASTERN TEXAS PANHANDLE. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON DUE TO VERY STRONG WINDS AND LOW HUMIDITY. PATCHY BLOWING DUST WILL ALSO BE POSSIBLE WHICH COULD RESULT IN REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. 14
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
216 PM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM NON-TSTM WND GST 5 SE KENTON 36.83N 102.88W
12/25/2016 M61 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1600736
JMGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
217 PM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM NON-TSTM WND GST 2 E GOODWELL 36.60N 101.60W
12/25/2016 M64 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1600738
JMGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
220 PM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM NON-TSTM WND GST 3 W DUMAS 35.86N 102.01W
12/25/2016 M58 MPH MOORE TX AWOS
&&
EVENT NUMBER AMA1600739
JMGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
249 PM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM NON-TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
12/25/2016 M64 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1600740
JMGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM NON-TSTM WND GST 1 W HOOKER 36.86N 101.23W
12/25/2016 M64 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1600741
JMGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
251 PM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM NON-TSTM WND GST 2 E GOODWELL 36.60N 101.60W
12/25/2016 M67 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1600742
JMGThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, December 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 673096.